MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ HANDPIECE

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ HANDPIECE
Model Number C7036
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during a case, the cusa clarity 36khz handpiece (c7036) overheated and got very hot in the surgeon's hand, to the point of almost burning.They were not sure how many times the handpiece was used, but it was in use for about 10 minutes, on and off before the overheating occurred.There was a delay of 15 minutes to get another handpiece, and the surgeon was able to complete the procedure as planned.There was no patient injury.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Further investigation was performed, the root cause has been updated to read the following.Root cause - the root cause was confirmed as handpiece "out of specification/overheating." the handpiece was found to be operating out of specification; insufficient irrigation may be the cause for the handpiece to overheat.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
The cusa clarity 36khz handpiece (c7036) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the investigation of the unit confirmed the complaint: the handpiece was overheating as it was out of specification.As a result, this handpiece has been scrapped, the sterile case and torque base have been returned to the customer.Root cause - the root cause was confirmed as "out of specification." no further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 36KHZ HANDPIECE
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16916581
Report Number3006697299-2023-00054
Device Sequence Number20513303
Product Code LFL
UDI-Device Identifier10381780126263
UDI-Public10381780126263
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC7036
Device Catalogue NumberC7036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer05/24/2023
06/21/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/15/2023
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown